MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3616C166E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that approximately 6 years 10 months post implant, a follow up ct identified the bifurcate had migrated distally with loss of seal seen proximally.There was no type ia endoleak noted.It was noted the patient was asymptomatic.The following day, the physician performed an open repair and the device was explanted.Per the physician, the cause of the event is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received reported that the stent graft had migrated to far distally into the aneurysm sac to use a cuff.There was no aneurysm enlargement reported.Device evaluation summary: the devices were returned relatively intact, with the exception of the suprarenal stents which had been transected proximally, and several burn holes which were noted on the contra limb and extension; all likely to have occurred during the explant.No stent fractures, fabric tears, or significant suture cuts were observed on any of the returned devices.A 10mm diameter iliac stent was found positioned inside the distal end of the contra limb extension.From the examination of the returned devices and limited clinic information returned, the exact cause of the reported loss of proximal seal leading to the stent graft migration could not be determined.Patient anatomy and films were not available for review, and the in-vivo configuration of the stent graft during the 82-month implant duration could not be assessed.It is possible that disease progression (aortic neck dilatation) may have led to the loss of proximal seal and eventual stent graft migration.The reason for implanting the bare metal stent could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8815532
Report Number9612164-2019-03010
Device Sequence Number16900949
Product Code MIH
UDI-Device Identifier00613994762375
UDI-Public00613994762375
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2013
Device Model NumberENBF3616C166E
Device Catalogue NumberENBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight85